Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 189, NWS Grand Forks, ND

August 27, 2016Otter Tail County, Wilkin County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 27, 2016, 1:56 PM CDT for Otter Tail County, Wilkin County, Minnesota. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2016, 1:56 PM CDT (18:56 UTC)
Expired
Aug 27, 2016, 3:00 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Otter Tail County, MN, Wilkin County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 139 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 2:53 PM CDTHAIL 18 N Everdell, MN
Aug 27, 2:57 PM CDTHAIL 1.758 N Everdell, MNHAIL COVERING THE GROUND.
Aug 27, 3:05 PM CDTHAIL 1.758 N Everdell, MNHAIL UP TO GOLFBALL SIZE AT COUNTY ROAD 16 AND 270TH AVENUE. DRIFTS OF HAIL UP TO 1 FT ON EDGE OF ROAD WITH HAIL COVERING ROAD. CROP DAMAGE DUE TO HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 6.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS53 KFGF 271856
SVRFGF
MNC111-167-272000-
/O.NEW.KFGF.SV.W.0189.160827T1856Z-160827T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
156 PM CDT SAT AUG 27 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
  NORTHERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 300 PM CDT

* AT 156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KENT...OR 11
  MILES NORTH OF WAHPETON...MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAWNDALE AROUND 225 PM CDT. 
  ROTHSAY AROUND 230 PM CDT. 
  CARLISLE AROUND 240 PM CDT. 
  ELIZABETH AROUND 245 PM CDT. 
  ERHARD AND PELICAN RAPIDS AROUND 250 PM CDT. 

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 30 AND
50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4635 9663 4635 9664 4636 9664 4638 9667
      4639 9667 4639 9668 4640 9668 4653 9671
      4667 9592 4633 9586
TIME...MOT...LOC 1856Z 265DEG 25KT 4644 9663 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE
2 follow-up statements
324 
WWUS53 KFGF 271929
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
229 PM CDT SAT AUG 27 2016

MNC111-167-272000-
/O.CON.KFGF.SV.W.0189.000000T0000Z-160827T2000Z/
OTTER TAIL MN-WILKIN MN-
229 PM CDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN OTTER TAIL AND NORTHERN WILKIN COUNTIES...

AT 229 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ROTHSAY...OR 14 MILES NORTHEAST OF WAHPETON...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  LAWNDALE AROUND 245 PM CDT. 
  ROTHSAY AROUND 250 PM CDT. 
  ERHARD AND PELICAN RAPIDS AROUND 300 PM CDT. 

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 32 AND
50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4635 9663 4635 9664 4636 9664 4638 9667
      4639 9667 4639 9668 4640 9668 4648 9669
      4667 9592 4633 9586
TIME...MOT...LOC 1929Z 250DEG 24KT 4645 9645 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE
192 
WWUS53 KFGF 271947
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
247 PM CDT SAT AUG 27 2016

MNC111-167-272000-
/O.CON.KFGF.SV.W.0189.000000T0000Z-160827T2000Z/
OTTER TAIL MN-WILKIN MN-
247 PM CDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN OTTER TAIL AND NORTHEASTERN WILKIN COUNTIES...

AT 247 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BRUSHVALE...OR 9 MILES NORTHEAST OF WAHPETON...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN OTTER TAIL AND NORTHEASTERN WILKIN COUNTIES.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 33 AND
50.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4649 9657 4667 9592 4633 9586 4635 9655
TIME...MOT...LOC 1947Z 264DEG 17KT 4639 9650 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 12:36 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 27, 12:36 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1236 PM CDT SAT AUG 27 2016

.UPDATE...
Issued at 1236 PM CDT Sat Aug 27 2016

Updated POPs a bit more for current radar trends. Storms have been
redeveloping over the Ada area and with rain amounts over 2 inches
now put out an Areal Flood Advisory for parts of Norman, Clay and
Polk counties where radar shows the heaviest amounts. Some
stronger cells have started to pop up in Richland county and
with mixed layer CAPE values around 1000 J/kg and deep layer bulk
shear 30 to 35 kts will have to monitor in case they intensify to
severe levels.

UPDATE Issued at 944 AM CDT Sat Aug 27 2016

Adjusted POPs for current radar trends. Short range models have
the area of showers and storms oriented from southwest to
northeast to continue to push towards Lake of the Woods. Some
redevelopment will be possible later this afternoon in the
southwestern counties.

UPDATE Issued at 718 AM CDT Sat Aug 27 2016

Updated PoP/Wx forecast based on latest trends. Area of showers
and a few thunderstorms has expanded this morning. The
thunderstorms are basically in the central Red River Valley on the
ND side...but moving NE. Still believe there will be redevelopment
of stronger storms by noon or so in SE ND.

&&

.SHORT TERM...(Today and tonight)
Issued at 350 AM CDT Sat Aug 27 2016

An upper level trough is approaching from the west this morning
with a surface low centered over west-central Manitoba.
Instability is steadily increasing today as the cooler temps aloft
and warm moist air near the surface both move into the area.
Showers are currently underway in SE ND where some weak low level
frontogenesis exists. Models point toward increasing coverage
through the morning hours as the upper wave approaches. The
strongest storms will likely develop in the early afternoon
hours in eastern ND...and continue into the early evening in
north-central MN. The convective allowing models favor
southeastern ND and adjacent areas in MN. Both CAPE and shear are
best in this area...where 1500-2500 J/kg of CAPE and 30-40 kts of
deep shear will exist according to the NAM. SREF median and GFS
both point toward closer to 1000 to maybe 1500 J/kg across parts
of MN and SE ND. Nonetheless...upper support is very strong with
this system and expect some activity...but severity remains in
question. SPC has Marginal risk in place currently. Activity is
expected to diminish quickly as wave passes the BDE/BJI/PKD line
in the eastern forecast area early this evening.

.LONG TERM...(Sunday through Friday)
Issued at 350 AM CDT Sat Aug 27 2016

Sunday...Instability increases significantly for Sunday as low
level flow pumps warm moist air northward into the area ahead of
the next system. An upper wave and surface low will pass to the
north in Canada...with a warm front expected to be draped E-W
across SE ND and WC MN by afternoon. Higher CAPEs of nearing 5000
J/kg (NAM) or 3000 (GFS)...and deep shear of 30 kts make the
possibility for severe storms possible given convection.
However...models are finding a hard time breaking the cap with
limited forcing. GFS is the most bullish on this event...firing
TSs in SE ND near front. Marginal risk in place for Sunday from
basically US Highway 2 and south. WRF NMM (4KM) is quiet and the
NCAR ensembles have 3 of 10 members with a cell or two in the
central RRV by 22Z. There is a chance for northern forecast area
activity as well as the influence of the upper wave to the north
brushes the Canadian border. Shear is reasonable in this
area...but high instability in question. Also...the increased
moisture and highs in the 80s will make Sunday feel rather warm
under sunny skies.

Monday...a cold front will push through most of the area late in
the night Sunday night or Monday morning...except perhaps the far
SE. Some thunderstorm activity will be possible mainly early on
Monday. Highs will be a bit cooler...mainly in the upper 70s north
to low 80s south.

Tuesday - Friday...Upper level troughs will still blanket the
east and west coasts during the midweek period with upper ridge
stretching from the central plains northwest into the Canadian
Rockies. The ridge will be reflected at the surface by warming
temperatures to a bit above seasonal averages portending the
chance for a couple of convective intervals. The threat for more
widespread RW/TRW coverage appear to be later in the week as a
more pronounced southwest flow develops with a couple of embedded
shortwaves. The gridded forecast offers continuity with previous
forecasts, still featuring highest POPs on Friday/Day 7.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1236 PM CDT Sat Aug 27 2016

Included TSRA or VCTS at all but KDVL as current band of showers
and storms oriented southwest to northeast across the forecast
area continues to redevelop. Think that the threat of
thunderstorms will hang on through the rest of the afternoon
before ending early evening. Some spots near the storms have seen
reductions in ceilings to MVFR or even IFR conditions, but think
this should be short lived and all sites will be VFR by late
afternoon or early evening. After some clearing, there is the
possibility of some stratus moving back into the area as south
winds lift moisture northward. Most of the model solutions keep
this south and east of the TAF sites so will leave out for now but
keep an eye on things overnight. South winds should keep it mixed
enough to prevent fog formation overnight, and will increase to
the 10 to 15 kt range by the end of the period.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

UPDATE...JR
SHORT TERM...Knutsvig
LONG TERM...Knutsvig/WJB
AVIATION...JR
Hazardous weather outlook, Aug 27, 4:12 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
412 AM CDT SAT AUG 27 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-280915-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
412 AM CDT SAT AUG 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY SOUTH OF
A LINE FROM TOLNA TO GRAFTON TO WASKISH. THE PRIMARY THREATS ARE
LARGE HAIL AND DAMAGING WINDS...AND THE THREAT TIMING IS DURING
THE AFTERNOON TO EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON
AND SUNDAY EVENING. WIDESPREAD THUNDERSTORMS ARE NOT EXPECTED TO
DEVELOP ON SUNDAY...BUT ANY STORMS THAT DO DEVELOP MAY GROW TO
SEVERE LEVELS.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHWEST AND
WEST-CENTRAL MN ON MONDAY. OTHERWISE...THUNDERSTORMS WILL BE
POSSIBLE TUESDAY NIGHT THROUGH THE END OF THE WEEK ACROSS PARTS OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KNUTSVIG

In the hours before

Local storm report, Aug 27, 1:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
119 PM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             WEST FARGO              46.87N 96.90W
08/27/2016  M1.00 INCH       CASS               ND   TRAINED SPOTTER

            MOSTLY NICKEL TO QUARTER SIZE HAIL. WINDS ESTIMATED 40
            MPH.

&&

JAM
Local storm report, Aug 27, 1:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
120 PM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E0.75 INCH       CASS               ND   TRAINED SPOTTER

            DIME SIZE HAIL BEGINNING TO TURN THE GROUND WHITE.

&&

JAM
Local storm report, Aug 27, 1:21 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
121 PM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             MOORHEAD                46.86N 96.76W
08/27/2016  M1.00 INCH       CLAY               MN   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL IN NORTH MOORHEAD.

&&

JAM
Local storm report, Aug 27, 1:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
129 PM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            SLIGHTLY LARGER THAN QUARTER HAIL AT NDSU.

&&

JAM
Local storm report, Aug 27, 1:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
134 PM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             FARGO                   46.88N 96.82W
08/27/2016  E0.88 INCH       CASS               ND   TRAINED SPOTTER

            MINOR STREET FLOODING WITH HAIL UP TO NICKEL SIZE.

&&

JAM
Local storm report, Aug 27, 1:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
151 PM CDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             WNW COLFAX              46.47N 96.87W
08/27/2016  M0.88 INCH       RICHLAND           ND   PUBLIC

            GUSTY WINDS AND HAIL UP TO NICKEL SIZE.

&&

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 12:13 PM CDTAreal Flood AdvisoryFGFClay, Norman, Polk5 hr
Aug 27, 12:54 PM CDTSpecial Weather StatementFGFWilkin51 min
Aug 27, 12:59 PM CDTSevere Thunderstorm WarningFGFClay, Otter Tail, Wilkin61 min
Aug 27, 1:12 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Norman63 min
Aug 27, 2:57 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin48 min
Aug 27, 3:22 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall38 min
Aug 27, 3:52 PM CDTSevere Thunderstorm WarningFGFMarshall38 min
Aug 27, 4:16 PM CDTSevere Thunderstorm WarningFGFHubbard29 min
Aug 27, 4:25 PM CDTSevere Thunderstorm WarningFGFMarshall50 min
Aug 27, 4:38 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin67 min
Aug 27, 4:54 PM CDTSevere Thunderstorm WarningFGFPolk51 min
Aug 27, 5:16 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Mahnomen, Norman44 min
Aug 27, 5:33 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail57 min
Aug 27, 5:41 PM CDTSevere Thunderstorm WarningFGFNorman, Polk49 min
Aug 27, 5:59 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Norman61 min
Aug 27, 6:01 PM CDTTornado Warning Tornado observedFGFNorman29 min
Aug 27, 6:26 PM CDTSevere Thunderstorm WarningFGFNorman, Polk64 min
Aug 27, 6:58 PM CDTSevere Thunderstorm WarningFGFBecker, Clay62 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.